Nebraska, 2013

Hail in Nebraska, May 25 to 26, 2013

May 25 to 26, 2013 · NWS LBF · 20 events in 8 counties and zones

Scattered severe thunderstorms developed along and south of a stationary front located across northern Nebraska.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LBF wrote it up.

Scattered severe thunderstorms developed along and south of a stationary front located across northern Nebraska.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at May 24, 11:45 PM CST, 2 hours 39 minutes earlier.

Area forecast discussion, May 24, 11:45 PM CST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1245 AM CDT SAT MAY 25 2013

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 337 PM CDT FRI MAY 24 2013

MAIN CONCERN WITH FORECAST THIS AFTERNOON AND EVENING WILL BE WINDS
OVER NORTH CENTRAL NEBRASKA AND SEVERE WEATHER OVER SOUTHWEST
NEBRASKA. PRESSURE GRADIENT REMAINS TIGHT OVER NORTH CENTRAL
NEBRASKA. STILL HITTING ADVISORY CRITERIA AT SEVERAL PLACES AND JUST
UNDER AT SEVERAL OTHERS SO WILL CONTINUE NPW THROUGH 00Z. TONIGHT
WARM FRONTAL BOUNDARY INTO SOUTHWEST NEBRASKA EARLY THIS AFTERNOON
WITH SKIES CLEARING OVER WESTERN NEBRASKA. STILL DEEP MOISTURE
VALENTINE TO NORTH PLATTE WITH CLOUDS STUBBORN TO BURN OFF. DEW
POINTS IN THE MID TO UPPER 50S. EXPECT CONVECTION TO FIRE IN THE
WARM SECTOR ALONG THE DRY LINE. AS THE ATMOSPHERE CONTINUES TO
DESTABILIZE AND ABUNDANT MOISTURE IN PLACE. COOLER TEMPERATURES
TONIGHT IN THE 50S. HIGHS ON SATURDAY HAVE PUSHED THE ENVELOPE WITH
HIGHER GUIDANCE IN THE UPPER 70S NORTH CENTRAL TO AROUND 90
SOUTHWEST. SIMILAR PARAMETERS SATURDAY AFTERNOON WITH LOW OVER
NORTHWEST KANSAS. WOULD AGAIN EXPECT LOW CLOUDS IN THE AM WITH A
QUICKER BURN OFF AND DESTABILIZATION THROUGH THE AFTERNOON WITH
THUNDERSTORMS ALONG THE DRY LINE THEN PROCEEDING NORTHEAST OVER
NIGHT.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 337 PM CDT FRI MAY 24 2013

THE MAIN FORECAST CHALLENGE WILL BE THE POSSIBILITY FOR SEVERE
WEATHER...SATURDAY NIGHT AND SUNDAY NIGHT. THE SOUTHWEST FLOW
ALOFT WILL KEEP SURFACE LOW PRESSURE IN EASTERN COLORADO.
WHILE WEAK DISTURBANCES WILL BE EMBEDDED IN THE SOUTHWEST FLOW
OVER THE PLAINS...THE MAIN LIFTING MECHANISM FOR THUNDERSTORM
ACTIVITY IN THE HIGH PLAINS LOOKS TO BE A WEAK FRONTAL BOUNDARY
AND INSTABILITY BUILT UP BY DIURNAL HEATING.

THUNDERSTORMS...SOME SEVERE...MAY BE ONGOING AT THE BEGINNING OF THE
PERIOD ACROSS SOUTHWEST AND WESTERN NEBRASKA SATURDAY EVENING.
THE PRESENCE OF A 45KT LLJ WILL HELP MAINTAIN THIS ACTIVITY
OVERNIGHT AS IT VEERS OFF TO THE EAST. STEEP MID LEVEL LAPSE
RATES...DIFFLUENT THICKNESS FIELDS AND AMPLE MOISTURE WILL HELP
MAINTAIN THUNDERSTORMS...POSSIBLY INTO AN MCS.

ATTENTION THEN TURNS TO SUNDAY...WHEN STRONG DIFFERENTIAL HEATING
IN WESTERN NEBRASKA WITH DEWPOINTS IN THE LOW/MID 50S CREATE
FAIRLY STRONG INSTABILITY...POSSIBLY IN EXCESS OF 3000 J/KG.
A WARM FRONT IS GENERALLY FORECAST TO RUN NEAR I80...THEN WEST
INTO THE CENTRAL PANHANDLE BY LATE AFTERNOON. PRIMARY THREATS AT
THIS TIME LOOK TO BE LARGE HAIL AND DAMAGING WINDS. AGAIN...LLJ
WILL STRENGTHEN AFTER DARK AND HELP MAINTAIN THE THUNDERSTORM
ACTIVITY AS IT MOVES EAST.

STORM CHANCES WILL CONTINUE MEMORIAL DAY AS WELL. LITTLE CHANGE IN
OVERALL SYNOPTIC PATTERN. A WARM FRONT AGAIN EXPECTED TO BECOME
POSITIONED ACROSS SOUTHERN NEBRASKA WITH HIGHS TO RANGE FROM UPPER
70S NORTH TO MID 80S SOUTH.

THROUGH THE EXTENDED PERIOD TUESDAY THROUGH FRIDAY...THE HIGH
PLAINS REMAINS IN A SOUTHWEST FLOW PATTERN THROUGH
WEDNESDAY...THEN AS A LONG WAVE TROUGH EJECTS INTO THE NORTHERN
PLAINS THURSDAY AND FRIDAY UPPER FLOW WILL TURN MORE ZONAL. RAIN
CHANCES WILL EXIST THROUGH THE ENTIRE EXTENDED.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1222 AM CDT SAT MAY 25 2013

STRATUS WITH MVFR AND IFR CONDTIONS ARE EXPECTED TO DEVELOP
NORTHWARD INTO WESTERN AND NORTH CENTRAL NEBRASKA AFTER THE TSTMS
MOVE EAST OF THE AREA LATE TONIGHT. CONDITIONS WILL REAIN AT LEAST
MVFR THROUGH THE MORNING ACROSS CENTRAL AND INTO NORTHERN
NEBRASKA...WITH CONDITIONS IMPROVING ACROSS SOUTHWEST NEBRASKA BY
MID MORNING AS A WARM FRONT LIFTS NORTH.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...POWER
LONG TERM...ROBERG
AVIATION...TAYLOR
Hazardous weather outlook, May 24, 10:14 PM CST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1114 PM CDT FRI MAY 24 2013

NEZ004>010-022>029-035>038-056>059-069>071-094-260415-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1114 PM CDT FRI MAY 24 2013 /1014 PM MDT FRI MAY 24 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE THE REMAINDER OF
TONIGHT...AND AN ISOLATED SEVERE STORM WILL REMAIN POSSIBLE. LARGE
HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH
MONDAY. RISKS WITH THE STORMS INCLUDE LARGE HAIL...DAMAGING WIND
AND HEAVY RAIN.

FUTURE FORECASTS WILL REFINE THE LOCATION AND TIMING OF STORMS
THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER MAY BE NEEDED SATURDAY AND SUNDAY.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

TAYLOR

In the hours before

Local storm report, May 24, 8:48 PM CST, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
948 PM CDT FRI MAY 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 PM     HAIL             3 S GRAINTON            40.78N 101.29W
05/24/2013  E1.75 INCH       PERKINS            NE   FIRE DEPT/RESCUE

&&

SNIVELY
Special weather statement, May 24, 8:54 PM CST, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
854 PM MDT FRI MAY 24 2013

NEZ035-036-250345-
ARTHUR NE-MCPHERSON NE-
854 PM MDT FRI MAY 24 2013

...SIGNIFICANT WEATHER ADVISORY FOR ARTHUR AND NORTHWESTERN MCPHERSON
COUNTIES UNTIL 945 PM MDT /1045 PM CDT/...

AT 852 PM MDT/952 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
WEST OF ARTHUR TO 11 MILES WEST OF TRYON...AND MOVING NORTHEAST AT 35
MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  VELMA...
  JENSEN LAKE...
  CALORA...
  THREE MILE LAKE...
  BIG LAMUNYON FLATS...
  SAND BEACH LAKE...
  SAND PUDDIN LAKE...
  LENA...

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 115 AND 135.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 165 AND 198.

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 34 AND 44.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

BROOKS
Special weather statement, May 24, 9:28 PM CST, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1028 PM CDT FRI MAY 24 2013

NEZ023-024-035-036-250415-
ARTHUR NE-GRANT NE-HOOKER NE-MCPHERSON NE-
928 PM MDT FRI MAY 24 2013

...SIGNIFICANT WEATHER ADVISORY FOR ARTHUR...NORTHWESTERN
MCPHERSON...SOUTHWESTERN HOOKER AND SOUTHEASTERN GRANT COUNTIES UNTIL
1015 PM MDT/1115 PM CDT/...

AT 924 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF ARTHUR...MOVING NORTHEAST AT
30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GREEN LAKE...
  LENA...
  CALORA...
  COGILL LAKE...
  SAND BEACH LAKE...
  BIG LAMUNYON FLATS...
  EAST CODY LAKE...

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 118 AND 138.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 165 AND 181.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

BROOKS
Special weather statement, May 24, 9:45 PM CST, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1045 PM CDT FRI MAY 24 2013

NEZ038-250430-
CUSTER NE-
1045 PM CDT FRI MAY 24 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CUSTER COUNTY UNTIL
1130 PM CDT...

AT 1043 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS ACROSS SOUTHEAST CUSTER COUNTY.
THE STRONGEST WAS 7 MILES EAST OF OCONTO...OR 19 MILES SOUTH OF
BROKEN BOW...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BERWYN...
  ANSLEY...
  MASON CITY...
  WESTERVILLE...
  WEISSERT...
  COMSTOCK...
  BURR OAK...
  CUMRO...
  BUCKEYE...
  GAVIN SIDING...
  ARCADIA DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA...
  WESCOTT...
  BIG OAK CANYON...

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 283 AND 307.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 300 AND 308.

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 78 AND 07.

BROOKS
Local storm report, May 24, 10:35 PM CST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1135 PM CDT FRI MAY 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             2 N BIG SPRINGS         41.09N 102.07W
05/24/2013  E0.75 INCH       DEUEL              NE   PUBLIC

0700 PM     HAIL             BRULE                   41.10N 101.89W
05/24/2013  E0.88 INCH       KEITH              NE   PUBLIC

0704 PM     HAIL             VENANGO                 40.76N 102.04W
05/24/2013  E1.25 INCH       PERKINS            NE   PUBLIC

0721 PM     HAIL             6 NW OGALLALA           41.19N 101.80W
05/24/2013  E1.00 INCH       KEITH              NE   PUBLIC

0758 PM     HAIL             2 NW KEYSTONE           41.24N 101.62W
05/24/2013  E1.75 INCH       KEITH              NE   LAW ENFORCEMENT

0804 PM     HAIL             4 NNW KINGSLEY DAM      41.27N 101.69W
05/24/2013  E1.75 INCH       KEITH              NE   PUBLIC

0821 PM     HAIL             8 S GRANT               40.73N 101.73W
05/24/2013  E1.00 INCH       PERKINS            NE   LAW ENFORCEMENT

0836 PM     HAIL             7 NW LEMOYNE            41.36N 101.90W
05/24/2013  E2.00 INCH       KEITH              NE   PUBLIC

0836 PM     HAIL             6 N WALLACE             40.92N 101.16W
05/24/2013  E1.75 INCH       LINCOLN            NE   TRAINED SPOTTER

0845 PM     HAIL             8 SSE GRANT             40.74N 101.67W
05/24/2013  E1.50 INCH       PERKINS            NE   PUBLIC

            IT HAILED FOR 5 MINUTES.

0902 PM     HAIL             8 S MADRID              40.73N 101.54W
05/24/2013  E1.00 INCH       PERKINS            NE   911 CALL CENTER

0936 PM     HAIL             10 S ELSIE              40.70N 101.39W
05/24/2013  E1.75 INCH       PERKINS            NE   LAW ENFORCEMENT

0947 PM     HAIL             3 S GRAINTON            40.78N 101.29W
05/24/2013  E1.75 INCH       PERKINS            NE   FIRE DEPT/RESCUE

&&

SNIVELY
Special weather statement, May 24, 11:30 PM CST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1230 AM CDT SAT MAY 25 2013

NEZ024-025-036-037-250615-
HOOKER NE-LOGAN NE-MCPHERSON NE-THOMAS NE-
1230 AM CDT SAT MAY 25 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN THOMAS...EASTERN
MCPHERSON...NORTHWESTERN LOGAN AND SOUTHEASTERN HOOKER COUNTIES UNTIL
115 AM CDT/1215 AM MDT/...

AT 1226 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES WEST OF TRYON...MOVING NORTHEAST AT 20
MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  TRYON...
  SHIMMONS LAKE...
  HIGHWAY 83 CROSSING THE DISMAL RIVER...
  BROWN LAKE...

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 121 AND 133.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 196 AND 209.

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 26 AND 47.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TAYLOR

The radar

The North Platte radar (KLNX), 111 km away, was scanning. The volume nearest the first event began at 08:22 UTC.

Open the radar archive at this moment

Event by event

19 hail, 1 funnel cloud. Local standard time, as filed.

Hail, Custer

When
May 25, 2:24 AM CST
Where
Custer County, 10.03 mi SW of Berwyn
Measured
1.5 in hail
Reported by
County Official
Coordinates
41.250, -99.640

Hail, Hayes

When
May 25, 6:05 PM CST
Where
Hayes County, 10.22 mi SE of Hayes Center
Measured
0.88 in hail
Reported by
Public
Coordinates
40.410, -100.890

Hail, Frontier

When
May 25, 6:10 PM CST
Where
Frontier County, 0.69 mi S of Maywood
Measured
1.75 in hail
Reported by
Public
Coordinates
40.660, -100.620

Hail, Frontier

When
May 25, 6:25 PM CST
Where
Frontier County, 4.18 mi N of Curtis
Measured
1.75 in hail
Reported by
Public
Coordinates
40.690, -100.510

Hail, Custer

When
May 25, 7:15 PM CST
Where
Custer County, 12.05 mi W of Oconto
Measured
2 in hail
Reported by
Public
Coordinates
41.130, -100.010

Hail, Lincoln

When
May 25, 7:27 PM CST
Where
Lincoln County, 3.12 mi E of Maxwell
Measured
1 in hail
Reported by
Public
Coordinates
41.080, -100.470

Hail, Custer

When
May 25, 8:05 PM CST
Where
Custer County, 4.87 mi WSW of Berwyn
Measured
0.88 in hail
Reported by
Public
Coordinates
41.330, -99.590

Hail, Custer

When
May 26, 6:55 PM CST
Where
Custer County, 0.52 mi E of Westerville
Measured
2.5 in hail
Reported by
Storm Chaser
Coordinates
41.400, -99.370

Hail, Blaine

When
May 26, 7:10 PM CST
Where
Blaine County, 3.44 mi NW of Brewster
Measured
1.5 in hail
Reported by
Public
Coordinates
41.970, -99.910

Hail, Custer

When
May 26, 7:10 PM CST
Where
Custer County, Berwyn
Measured
2.5 in hail
Reported by
Public
Coordinates
41.350, -99.500

Hail, Custer

When
May 26, 7:15 PM CST
Where
Custer County, 1.55 mi E of Westerville
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
41.400, -99.350

Hail, Custer

When
May 26, 7:20 PM CST
Where
Custer County, 0.52 mi W of Westerville
Measured
3 in hail
Reported by
Trained Spotter
Coordinates
41.400, -99.390

Funnel Cloud, Custer

When
May 26, 7:34 PM CST
Where
Custer County, 6.74 mi E of Westerville
Reported by
Storm Chaser
Coordinates
41.400, -99.250

Hail, Blaine

When
May 26, 7:45 PM CST
Where
Blaine County, 4.84 mi N of Brewster
Measured
1.75 in hail
Reported by
Public
Coordinates
42.000, -99.870

Hail, Brown

When
May 26, 7:50 PM CST
Where
Brown County, 22.8 mi S of Johnstown
Measured
1 in hail
Reported by
Public
Coordinates
42.240, -100.070

Hail, Holt

When
May 26, 8:25 PM CST
Where
Holt County, 1.68 mi ESE of (Onl)o Neill Arpt
Measured
1 in hail
Reported by
State Official
Coordinates
42.460, -98.650

Hail, Holt

When
May 26, 8:45 PM CST
Where
Holt County, 15.41 mi N of Stuart
Measured
1.25 in hail
Reported by
Public
Coordinates
42.820, -99.180

Hail, Blaine

When
May 26, 8:50 PM CST
Where
Blaine County, 6.73 mi E of Dunning
Measured
1.5 in hail
Reported by
Public
Coordinates
41.830, -99.990

Hail, Blaine

When
May 26, 9:08 PM CST
Where
Blaine County, 4.11 mi E of Halsey
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
41.900, -100.250

Hail, Loup

When
May 26, 11:20 PM CST
Where
Loup County, 6.07 mi NE of Taylor
Measured
1 in hail
Reported by
Public
Coordinates
41.832, -99.297

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2013Every state in 2013This day in weather historyWarnings in Nebraska, May 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 447397, 447398, 447399, 447400, 447401, 447402, 447403, 447404, 447405, 447406, 447407, 447408, 447396, 447409, 447410, 447411, 447412, 447413, 447414, 448650.